Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 4, 2019, 7:07 AM EST for Franklin County, Liberty County, Wakulla County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 4, 2019, 7:07 AM EST (12:07 UTC)
- Expired
- Jan 4, 2019, 7:45 AM EST
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin County, FL, Liberty County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 55 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.1 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted.
770
WUUS52 KTAE 041207
SVRTAE
FLC037-077-129-041245-
/O.NEW.KTAE.SV.W.0003.190104T1207Z-190104T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
707 AM EST FRI JAN 4 2019
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northwestern Wakulla County in Big Bend of Florida...
Southern Liberty County in Big Bend of Florida...
North central Franklin County in Big Bend of Florida...
* Until 745 AM EST.
* At 707 AM EST, a severe thunderstorm was located 10 miles southeast
of Stonemill Creek, or 23 miles north of Apalachicola, moving
northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Orange, Telogia, East Camp, Jewel Fire Tower, Vilas, Jensen Place,
Central City, Clio, Owens Bridge, Kern, Wilma, Lewis, Sumatra,
Nixon Garden and Twin Pole.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2999 8505 3000 8506 3001 8509 3018 8513
3039 8475 3033 8471 3033 8472 3032 8470
3030 8471 3030 8469 3025 8466 3013 8469
3001 8486
TIME...MOT...LOC 1207Z 234DEG 38KT 3007 8502
HAIL...<.75IN
WIND...60MPH
$$
21-WD1 follow-up statement
416
WWUS52 KTAE 041222
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
722 AM EST FRI JAN 4 2019
FLC037-077-129-041245-
/O.CON.KTAE.SV.W.0003.000000T0000Z-190104T1245Z/
Wakulla FL-Liberty FL-Franklin FL-
722 AM EST FRI JAN 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM EST
FOR NORTHWESTERN WAKULLA...SOUTHERN LIBERTY AND NORTH CENTRAL
FRANKLIN COUNTIES...
At 722 AM EST, a severe thunderstorm was located 18 miles east of
Stonemill Creek, or 21 miles southeast of Blountstown, moving
northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Orange, Telogia, East Camp, Jewel Fire Tower, Vilas, Jensen Place,
Central City, Clio, Owens Bridge, Kern, Wilma, Sumatra, Nixon Garden
and Twin Pole.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3000 8506 3009 8505 3023 8504 3039 8475
3033 8471 3033 8472 3032 8470 3030 8471
3030 8469 3025 8466 3013 8469 3001 8486
2999 8505
TIME...MOT...LOC 1222Z 234DEG 38KT 3016 8487
HAIL...<.75IN
WIND...60MPH
$$
21-WDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 6:44 AM EST, 23 minutes earlier.
Area forecast discussion, Jan 4, 6:44 AM EST, 23 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
644 AM EST Fri Jan 4 2019
.AVIATION...
[Through 12Z Saturday]
IFR and MVFR CIGs will remain this morning as rain moves through
the region. Winds will be gusty today up to 25 knots. Strong winds
are possible as a line of heavy rain moves through. Skies will
scatter out a few hours after the rain passes.
&&
.PREV DISCUSSION [234 AM EST]...
.NEAR TERM [Through Today]...
A strong low pressure system will move through the Southeast today,
forcing a cold front through the Tri-State region. Severe weather is
not anticipated, though the strong wind field with this system will
likely result in gusty winds 20-30 mph in and behind the line. Rain
amounts are not forecast to be too impressive due to the progressive
nature of the front. Expect average amounts on the order of 0.5-
1.0". While high clouds won't completely clear out today, the low
overcast will clear with the passage of the cold front.
.SHORT TERM [Tonight Through Sunday]...
In the upper levels a cut-off low centered over Tennessee will move
out of the Southeast by tomorrow afternoon and a ridge will build
into the region. At the surface a low will be near West Virginia
tonight with wrap around moisture extending to North Florida. By
tomorrow afternoon high pressure will move into the region. POPs
will be near zero this weekend. Clouds will be moving out of the
region by tomorrow afternoon. Highs will be in the 60s. Lows will be
in the lower 40s.
.LONG TERM [Sunday Night Through Friday]...
In the upper levels a ridge may be over the Gulf of Mexico. A trough
will move through the Southeast on Monday night, then a longwave
trough will deepen along the Atlantic Coast midweek. At the surface
high pressure will be over the region until a weak cold front
approaches Monday night. High pressure returns by Tuesday night.
POPs will be very low until Friday night when a more substantial
system is possible. Highs will be in the 60s and lower 70s. Lows
will be in the 40s.
.MARINE...
Southerly winds will increase this morning becoming more westerly
late this morning. A Small Craft Advisory is in effect until
tomorrow morning. Winds will become northwesterly Friday night as a
cold front moves through.
.FIRE WEATHER...
Red Flag conditions are not forecast over the next few days. Dispersion
indices are forecast to be marginally high behind a cold front
this afternoon, but should fall back into the acceptable range by
tomorrow afternoon.
.HYDROLOGY...
A few local rivers remain in minor flood stage at this time. Some
additional rises are possible today and tonight as more rain moves
in. About one inch of rain is expected today with isolated higher
amounts possible. Drier weather is expected this weekend and next
week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 69 44 62 42 69 / 100 0 0 0 0
Panama City 66 47 61 47 66 / 80 0 0 0 0
Dothan 66 43 60 42 66 / 70 0 0 0 0
Albany 67 43 61 42 67 / 100 0 0 0 0
Valdosta 69 44 61 43 67 / 90 0 0 0 0
Cross City 70 48 62 43 69 / 100 10 0 0 0
Apalachicola 69 48 61 47 65 / 100 10 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Saturday morning for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory from 10 AM EST /9 AM CST/ this morning to
midnight EST /11 PM CST/ tonight for Coastal Bay-Coastal
Gulf.
GA...None.
AL...None.
GM...Small Craft Advisory until 7 AM EST Saturday for Coastal Waters
From Ochlockonee River to Apalachicola Fl out to 20 Nm-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...Harrigan
SHORT TERM...McD
LONG TERM...McD
AVIATION...McD
MARINE...McD
FIRE WEATHER...Harrigan
HYDROLOGY...McDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 3:55 AM EST | High Surf Advisory | TAE | Bay, Gulf | 20 hr |
| Jan 4, 6:12 AM EST | Special Marine Warning | TAE | 33 min | |
| Jan 4, 6:52 AM EST | Special Marine Warning | TAE | 53 min | |
| Jan 4, 7:52 AM EST | Special Marine Warning | TAE | 53 min | |
| Jan 4, 8:30 AM EST | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 45 min |
| Jan 4, 8:43 AM EST | Special Marine Warning | TAE | 62 min | |
| Jan 4, 8:48 AM EST | Severe Thunderstorm Warning | TAE | Leon, Wakulla | 27 min |
| Jan 4, 9:06 AM EST | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Wakulla | 24 min |
| Jan 4, 10:52 AM EST | Special Marine Warning | TAE | 68 min | |
| Jan 4, 11:17 AM EST | Special Weather Statement | TAE | Lafayette | 43 min |
| Jan 4, 11:51 AM EST | Special Marine Warning | TAE | 54 min | |
| Jan 4, 2:29 PM EST | River Flood Warning | TAE | Jefferson, Madison, Taylor | 4 days |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.